Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 69, NWS Charleston, WV

November 1, 20134 counties in West Virginia; 5 counties in Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Nov 1, 2013, 2:25 AM EDT for 4 counties in West Virginia; 5 counties in Ohio. It was in force for 65 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 1, 2013, 2:25 AM EDT (06:25 UTC)
Expired
Nov 1, 2013, 3:30 AM EDT
In force
65 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Athens County, OH, Gallia County, OH, Meigs County, OH, Morgan County, OH, Washington County, OH, Jackson County, WV, Mason County, WV, Putnam County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 89 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 1, 2:30 AM EDTTSTM WND DMGLittle Hocking, OHTREES DOWN.
Nov 1, 2:43 AM EDTTSTM WND GST 613 Sse Williamstown, WV
Nov 1, 2:45 AM EDTTSTM WND GST 602 E Teays Valley, WV
Nov 1, 2:50 AM EDTTSTM WND GST 65Sw Eleanor, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 1, 12:46 AM EDTSevere Thunderstorm WatchSPC5 hr
Oct 31, 10:09 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 6.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2013-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2013-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 817 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
817 m²/s²
0-3 km storm-relative helicity
902 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WUUS51 KRLX 010625
SVRRLX
OHC009-053-105-115-167-WVC035-053-079-107-010730-
/O.NEW.KRLX.SV.W.0069.131101T0625Z-131101T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
225 AM EDT FRI NOV 1 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN WEST VIRGINIA...
  MASON COUNTY IN WEST VIRGINIA...
  PUTNAM COUNTY IN WEST VIRGINIA...
  WOOD COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN ATHENS COUNTY IN SOUTHEAST OHIO...
  SOUTHEASTERN GALLIA COUNTY IN SOUTHEAST OHIO...
  SOUTHEASTERN MEIGS COUNTY IN SOUTHEAST OHIO...
  SOUTHEASTERN MORGAN COUNTY IN SOUTHEAST OHIO...
  WASHINGTON COUNTY IN SOUTHEAST OHIO...


* UNTIL 330 AM EDT

* AT 218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
  IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED 29 MILES WEST OF   
  HURRICANE...OR 7 MILES WEST OF BEECH FORK STATE PARK...MOVING      
  NORTHEAST AT 65 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SANDYVILLE...WILLIAMSTOWN...WASHINGTON...VIENNA...TEAYS VALLEY...
  RAVENSWOOD...POCA...MINERALWELLS...LUBECK...KENNA...ELEANOR...
  BUFFALO AND BOAZ.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 33 AND 45 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 1 AND
17 IN OHIO...AND BETWEEN MILE MARKERS 117 AND 186 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM EDT FRIDAY
MORNING FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST
VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3975 8164 3959 8158 3965 8147 3957 8104
      3957 8103 3939 8122 3934 8137 3927 8124
      3918 8131 3903 8158 3892 8150 3861 8152
      3855 8163 3860 8174 3847 8172 3827 8202
      3848 8206 3861 8225 3916 8172 3940 8192
TIME...MOT...LOC 0625Z 234DEG 56KT 3838 8242

$$

08
2 follow-up statements
230 
WWUS51 KRLX 010707
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
307 AM EDT FRI NOV 1 2013

OHC009-053-105-115-167-WVC053-107-010717-
/O.CAN.KRLX.SV.W.0069.000000T0000Z-131101T0730Z/
ATHENS OH-GALLIA OH-MEIGS OH-MORGAN OH-WASHINGTON OH-MASON WV-WOOD WV-
307 AM EDT FRI NOV 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR WOOD...MASON...WASHINGTON...
SOUTHEASTERN MORGAN...SOUTHEASTERN MEIGS...SOUTHEASTERN GALLIA AND
SOUTHEASTERN ATHENS COUNTIES IS CANCELLED...

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 157 AND 186 IN
WEST VIRGINIA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM EDT FRIDAY
MORNING FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST
VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3887 8156 3877 8154 3866 8154 3861 8152
      3855 8163 3862 8170 3858 8176 3853 8175
      3847 8172 3841 8188 3835 8191 3827 8202
      3844 8206
TIME...MOT...LOC 0707Z 234DEG 56KT 3876 8174

$$

WVC035-079-010730-
/O.CON.KRLX.SV.W.0069.000000T0000Z-131101T0730Z/
PUTNAM WV-JACKSON WV-
307 AM EDT FRI NOV 1 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR SOUTHERN JACKSON AND PUTNAM COUNTIES IN WEST VIRGINIA...

AT 303 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF
FAIRPLAIN...OR 8 MILES SOUTHWEST OF RIPLEY...MOVING NORTHEAST AT 65
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KENTUCK...STATTS MILLS AND GAY

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 33 AND 45 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 117
AND 131 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM EDT FRIDAY
MORNING FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST
VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3887 8156 3877 8154 3866 8154 3861 8152
      3855 8163 3862 8170 3858 8176 3853 8175
      3847 8172 3841 8188 3835 8191 3827 8202
      3844 8206
TIME...MOT...LOC 0707Z 234DEG 56KT 3876 8174

$$

14
969 
WWUS51 KRLX 010717
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
317 AM EDT FRI NOV 1 2013

WVC035-079-010728-
/O.CAN.KRLX.SV.W.0069.000000T0000Z-131101T0730Z/
PUTNAM WV-JACKSON WV-
317 AM EDT FRI NOV 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON AND
PUTNAM COUNTIES IN WEST VIRGINIA IS CANCELLED...

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 33 AND 45 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 117
AND 132 IN WEST VIRGINIA.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM EDT FRIDAY
MORNING FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST
VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3887 8156 3877 8154 3866 8154 3861 8152
      3855 8163 3862 8170 3858 8176 3853 8175
      3847 8172 3841 8188 3835 8191 3827 8202
      3844 8206
TIME...MOT...LOC 0718Z 234DEG 56KT 3886 8156

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 1:42 AM EDT, 43 minutes earlier.

Area forecast discussion, Nov 1, 1:42 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
142 AM EDT FRI NOV 1 2013

.SYNOPSIS...
WARM SOUTHERLY WINDS TODAY. COLD FRONT TONIGHT WITH GUSTY SHOWERS.
COOLER FOR THE WEEKEND...WITH A REINFORCING FRONT SATURDAY. HIGH
PRESSURE LATE IN THE WEEKEND AND EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
130 AM UPDATE...
ACTIVE WEATHER CURRENTLY ONGOING. SVR THUNDERSTORM WATCH FOR THE
REMAINDER OF THE AREA WAS ISSUED RECENTLY MAINLY FOR STRONG WIND
POTENTIAL...WITH VERY LITTLE LIGHTNING BEING OBSERVED AS EXPECTED.
OBSERVATIONS TO THE WEST OF OUR AREA ARE ON THE MARGINAL SIDE
WITH RESPECT TO SEVERE STRONG WIND CRITERIA...MAINLY AROUND THE
50MPH RANGE. YET NUMEROUS REPORTS BEING RECEIVED IN THOSE AREAS OF
WIND DAMAGE. MAIN LINE OF SHOWERS NOW ENTERING INTO OUR SE OHIO
ZONES. SHOULD CONTINUE MARCHING QUICKLY EASTWARD...ROUGHLY OVER
OUR CENTRAL ZONES BY 07Z- 08Z...AND INTO OUR EASTERN MOUNTAIN
ZONES BY THE 09Z- 10Z TIME FRAME. CONSIDERED AN UPGRADE OF THE
CURRENT WIND ADVISORY TO A HIGH WIND WARNING FOR POCAHONTAS AND
RANDOLPH COUNTIES...BUT DECIDED TO LET THE ADVISORY WITH GUSTS TO
50MPH AND CURRENT SVR WATCH HANDLE ANY STRONGER GUSTS AT THIS
TIME.

PREVIOUS DISCUSSION...
MADE A FEW CHANGES TO THE PREVIOUS FORECAST. ADDED IN A SLIGHT
CHANCE OF THUNDER LATER TONIGHT...AS THE COLD FRONT APPROACHES AND
MOVES THROUGH THE CWA. IN ADDITION...INCREASED WINDS SLIGHTLY FROM
THE PREVIOUS FORECAST...PARTICULARLY ACROSS THE LOWLANDS...BASED
ON CURRENT OBSERVATIONS JUST TO THE WEST OF CWA OUT AHEAD OF
FRONTAL BOUNDARY. OTHERWISE...MADE NO MAJOR CHANGES.

PREVIOUS DISCUSSION FOLLOWS...
RAIN SHWRS INCRG IN CVRG TDA AS VERY STRONG TROF IN SRN PLNS LIFTS
NEWD TWD THE GRTLKS RGN TNGT. OCNL SHWRS WILL CONT THIS EVE AS
LOW-LVL JET OF 70-80 KT PROVIDES IMPRESSIVE MOISTURE ADVCTN INTO
THE RGN. WHILE IT MAY NOT RAIN CONSTANTLY THRU EARLY EVE...SHWRS
CAN BE XPCD PERIODICALLY MOST ZONES.

RAIN CVRG WILL BCM MORE WDSPRD OVNGT AS CDFNT APRCHS AND UPR
FORCING INCRS. A NARROW LINE OF CNVCTN IS XPCD TO FORM ALONG THE
FRONT AND WILL MOVE ACRS ENTIRE FCST AREA LATE TNGT. CATEGORICAL
POPS WERE CONTD OVNGT...WITH LOW CHCS FOR TSRA INCLUDED WITH
PASSAGE OF CDFNT OWING TO MODEST ELEVATED INSTBY. ALTHOUGH CAPE
PROFILES ARE NOT DP...CLD TOPS MAY BE SUFFICIENTLY ABV FRZG LVL TO
YIELD ICE CRYSTALS.

APART FROM RAIN...WIND WILL BE ANOTHER ISSUE. TIGHT PRES GRADIENT
AND VERY STRONG KINEMATICS SUGGEST GUSTY WINDS A STRONG PSBLTY.
THERMODYNAMICS DO NOT FAVOR MIXING OF THESE STRONG WINDS ALOFT TO
THE GROUND...BUT MDT-HVY PCPN COULD TRANSPORT SOME OF THIS
MOMENTUM DOWNWARD.

MTNS MOST LKLY AREA TO EXPERIENCE HIGHEST GUSTS...WHERE WIND ADZY
RMNS IN EFFECT TNGT. GUSTS IN EXCESS OF 40 KT ARE XPCD AS H9 FLOW
INCRS CONSIDERABLY.

PCPN WILL BE EXITING ERN ZONES FRI MRNG. CLD CVR WILL RMN QUITE
ABUNDANT IN THE WAKE OF THE FRONTAL BNDRY OWING TO MSTR PRESENCE
AND STEEPENING LAPSE RATES AMID COLD AIR ADVCTN. STRATOCU MAY BGN
TO ERODE LATE IN THE DAY.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
A SECONDARY CDFNT WILL MOVE SEWD SAT NGT FROM THE GRTLKS IN
ASSOCIATION WITH A SHRTWV TROF. COLDER AIR WILL ACCOMPANY THIS
WAVE...BUT WILL ARRIVE AFTER DEPARTURE OF LGT PCPN SAT AFTN AND
EVE.

IN THE WAKE OF THE CDFNT...STEEP LAPSE RATES AND MSTR FETCH FROM
THE LAKES WILL ACTIVATE THE UPSLP PCPN MACHINE...WITH RAIN SHWRS
XPCD SAT NGT ALONG WEST-FACING SLOPES OF THE MTNS. HIGHEST
ELEVATIONS MAY BE COLD ENOUGH FOR SNOW SHWRS SAT NGT...BUT ONLY A
BRIEF WINDOW FOR PCPN BFR INVERSION HEIGHTS DROP SHOULD LMT
ACCUMS.

SFC RDG BUILDS INTO THE RGN ON SUN...BRINGING WINDS TO LGT NLY.
DRY AIR WILL INVADE...WHICH WILL HELP ERODE ANY CLDS AND SUPPRESS
ANY LINGERING PCPN.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
WRN CONUS TROF AND ERN CONUS RDG WILL CHARACTERIZE THE H5 PATTERN
THRU EARLY-MID WK. RDG AXIS ALOFT AND SFC HIPRES WILL SUPPRESS
PCPN THRU FCST AREA MON-TUE.

AS SFC HIPRES MOVES INTO THE ATLC...RETURN FLOW WILL PROMOTE
MODEST UPSLP FLOW E OF THE MTNS. VERY LGT PCPN MAY IMPACT THE ERN
RDGS TUE NGT-WED...BUT FLOW WILL BE DOWNSLOPE FOR MOST OF THE
FCST AREA.

THE WRN CONUS TROF WILL PROGRESS EWD BY MID-WK. VERY STRONG FLOW
/WITH SLY H9 FLOW OF 40-50 KT/ WILL DVLP AHEAD OF THIS WAVE...
WHICH WILL TRANSPORT MSTR NWD INTO THE GRTLKS RGN. A VERY STRONG
CDFNT ALSO IS XPCD TO PROGRESS EWD THRU OHVLY INTO WV DURG THIS
TIME.

MEXMOS ALREADY IS PROVIDING A VERY STRONG SIGNAL FOR A WET WED NGT
OR THU. ECMWF IS SLOWER...BUT ALSO WAS SLOWER WITH THE CURRENT
SYSTEM AND EVENTUALLY CAUGHT UP TO THE GFS. A WINDY AND RAINY MID-
WK CAN BE XPCD FOR WV WITH COOLER TEMPS BY LATE IN THE WK.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
06Z FRIDAY THROUGH 06Z SATURDAY...

COLD FRONT WITH STRONG LINE OF SHOWERS/WINDS CURRENTLY PUSHING
INTO SE OHIO AT THIS TIME. THIS LINE WILL MARCH ACROSS THE
AREA...ROUGHLY LOCATED PKB-HTS AROUND 07Z...CRW AROUND 07Z-
08Z...AND EASTERN TERMINALS BY AND AFTER 08Z. STRONG GUSTY WINDS
UPWARDS OF 40-50KTS ARE POSSIBLE WITH THIS LINE OF SHOWERS.
ADDITIONALLY...WHILE RELATIVELY STRONG WINDS AT THE SURFACE MAY
PRECLUDE THE TECHNICAL DEFINITION OF LOW LEVEL SHEAR...SUSTAINED
WINDS OFF-SFC OF AROUND 50-70KTS MAY CREATE VERY TURBULENT
CONDITIONS MAINLY BETWEEN 06Z-12Z THIS MORNING.

BEHIND THE FRONT...EXPECT IFR/LIFR CIGS...PARTICULARLY BETWEEN
06Z-13Z...GRADUALLY LIFTING TO VFR ACROSS LOWLANDS AFTER 16Z...AND
AFTER 18-20Z HIGHER TERRAIN. THE STRONGEST WIND GUSTS WILL BEGIN
TO SUBSIDE AFTER 12Z...YET STILL REMAIN RELATIVELY GUSTY FOR THE
REMAINDER OF THE DAY TODAY AROUND THE 15-25KT RANGE...PARTICULARLY
OVER THE HIGHER ELEVATIONS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: TIMING OF LOWER CIGS MAY VARY FROM FORECAST.
PREVALENT WIND SPEEDS MAY NOT BE AS STRONG AS FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              FRI 11/01/13
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  M    L    L    M    M    H    H    M    M    M    M    M
HTS CONSISTENCY  H    H    H    H    M    M    M    M    M    M    H    H
BKW CONSISTENCY  M    L    M    M    H    H    H    H    M    M    M    M
EKN CONSISTENCY  M    M    L    L    M    M    M    M    H    M    M    M
PKB CONSISTENCY  H    H    H    H    M    M    M    M    H    H    H    H
CKB CONSISTENCY  H    M    H    H    H    H    M    H    M    M    M    H

AFTER 06Z SATURDAY...
IFR IS POSSIBLE AT EKN AND BKW SATURDAY NIGHT INTO SUNDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 7 AM EDT THIS MORNING FOR WVZ033>038-046-
     047.
OH...NONE.
KY...NONE.
VA...WIND ADVISORY UNTIL 7 AM EDT THIS MORNING FOR VAZ003-004.

&&

SYNOPSIS...TRM/RPY/30
NEAR TERM...50/SL
SHORT TERM...RPY
LONG TERM...TRM
AVIATION...50
Hazardous weather outlook, Nov 1, 12:53 AM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1253 AM EDT FRI NOV 1 2013

KYZ101>103-OHZ066-067-075-076-083>087-020500-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-
1253 AM EDT FRI NOV 1 2013

...SEVERE THUNDERSTORM WATCH 556 IN EFFECT UNTIL 4 AM EDT EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ105-WVZ005>011-013>020-024>032-039-040-020500-
LAWRENCE KY-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-
LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
1253 AM EDT FRI NOV 1 2013

...SEVERE THUNDERSTORM WATCH 557 IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND MUCH
OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ033>038-046-047-020500-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
POCAHONTAS-RANDOLPH-
1253 AM EDT FRI NOV 1 2013

...WIND ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING...
...SEVERE THUNDERSTORM WATCH 557 IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Nov 1, 1:31 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
131 AM EDT FRI NOV 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     NEW LEXINGTON           39.71N  82.21W
11/01/2013                   PERRY              OH   911 CALL CENTER

            TREES DOWN ALONG ROUTE 165

&&

EVENT NUMBER RLX1300922

SL
Local storm report, Nov 1, 1:32 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
132 AM EDT FRI NOV 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 AM     TSTM WND DMG     NEW LEXINGTON           39.71N  82.21W
11/01/2013                   PERRY              OH   911 CALL CENTER

            TREES DOWN ALONG ROUTE 37 IN JUNCTION CITY

&&

EVENT NUMBER RLX1300923

SL
Local storm report, Nov 1, 1:59 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
159 AM EDT FRI NOV 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND GST     NEW LEXINGTON           39.71N  82.21W
11/01/2013  M65 MPH          PERRY              OH   AMATEUR RADIO

            MEASURED AT NEW LEXINGTON SCHOOL

&&

EVENT NUMBER RLX1300924

50
Local storm report, Nov 1, 2:08 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
208 AM EDT FRI NOV 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND GST     CANNONSBURG             38.39N  82.70W
11/01/2013  E60 MPH          BOYD               KY   PUBLIC

            POWER OUT

&&

EVENT NUMBER RLX1300925

50
Local storm report, Nov 1, 2:19 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
219 AM EDT FRI NOV 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND GST     ASHLAND                 38.46N  82.64W
11/01/2013  E70 MPH          BOYD               KY   PUBLIC

&&

EVENT NUMBER RLX1300926

50
Local storm report, Nov 1, 2:20 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
220 AM EDT FRI NOV 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 AM     TSTM WND GST     1 S CEREDO              38.38N  82.55W
11/01/2013  M62 MPH          WAYNE              WV   ASOS

&&

EVENT NUMBER RLX1300927

50

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 1:47 AM EDTSevere Thunderstorm WarningRLXMason58 min
Nov 1, 2:15 AM EDTSevere Thunderstorm WarningRLXCabell, Wayne60 min
Nov 1, 2:43 AM EDTSevere Thunderstorm WarningRLXCabell, Calhoun, Kanawha, Lincoln, Mason, Pleasants and 4 more62 min
Nov 1, 2:59 AM EDTSevere Thunderstorm WarningRLXBoone, Cabell, Clay, Kanawha, Lincoln, Logan and 3 more61 min
Nov 1, 3:25 AM EDTSpecial Weather StatementRLXBraxton, Doddridge, Gilmer, Harrison, Lewis65 min
Nov 1, 4:01 AM EDTSevere Thunderstorm WarningRLXBarbour, Braxton, Harrison, Lewis, Taylor, Upshur59 min
Nov 1, 4:11 AM EDTSevere Thunderstorm WarningRLXBarbour, Braxton, Clay, Fayette, Nicholas, Randolph and 3 more64 min
Nov 1, 1:02 AM EDTSevere Thunderstorm WarningRLXPerry58 min
Nov 1, 1:07 AM EDTSevere Thunderstorm WarningRLXJackson, Vinton53 min
Nov 1, 1:34 AM EDTSevere Thunderstorm WarningRLXAthens, Morgan56 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.